Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Aug 21, 2021, 2:36 PM EDT for Bamberg County, South Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2021, 2:36 PM EDT (18:36 UTC)
- Expired
- Aug 21, 2021, 3:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Columbia, SC
- Hail
- 0.25 in
- Wind
- 40
County Bamberg County, SC
The radar
The Charleston,SC radar (KCLX), 69 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1741 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
681
WWUS82 KCAE 211836
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
236 PM EDT Sat Aug 21 2021
SCZ035-041-137-211900-
Barnwell SC-Southeastern Orangeburg SC-Bamberg SC-
236 PM EDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of east central
Barnwell, Bamberg and southwestern Orangeburg Counties through 300 PM
EDT...
At 236 PM EDT, Doppler radar was tracking a strong thunderstorm over
Denmark, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3310 8118 3331 8131 3341 8116 3338 8111
3338 8108 3334 8102 3334 8101 3331 8094
3327 8090 3328 8088 3307 8114
TIME...MOT...LOC 1836Z 320DEG 13KT 3331 8119
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
NSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Aug 21, 1:52 PM EDT, 44 minutes earlier.
Area forecast discussion, Aug 21, 1:52 PM EDT, 44 minutes before
Area Forecast Discussion National Weather Service Columbia SC 152 PM EDT Sat Aug 21 2021 .SYNOPSIS... An upper trough will settle over the Mid-Atlantic region through the weekend keeping chances of afternoon and evening convection in the forecast and directing Henri northward away from the Carolina coast. The upper ridge over the middle of the country will build eastward early next week bringing a return to typical summer like conditions. && .NEAR TERM /THROUGH TONIGHT/... Scattered convection has developed just south of Columbia and extending towards Orangeburg. Mean flow is southeasterly, but more storms will continue to pop up along outflow boundaries through the afternoon. Storms will tend to favor the CSRA and southern Midlands where a tight PWAT gradient exists along a weak boundary. Moderate instability throughout the region and DCAPE around 1000 suggest there is a low chance of some strong wind gusts within thunderstorms, however severe threat remains low. Hi res guidance shows convection continuing within this area of heightened moisture through the evening hours with an isolated shower possible prior to midnight. Mid and low level moisture will wrap around the upper level trough overnight and into the area from the southwest. This low stratus will keep temperatures from falling to climatology with overnight lows in the mid to upper 70s. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... The main upper low that has been located just north of the region will remain through Sunday night, then the low begins lifting northeastward and the trough axis pushes off the Carolina coasts on Monday. Upper ridge west of the area will begin to build a little further eastward, keeping a general northwesterly upper flow pattern. Models still indicating some scattered convection possible Sunday from late morning through much of the afternoon. Additional showers/storms remain possible on Monday, but highest rain chances should be confined closer to the coast. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Region should remain between strong upper ridge to the west and another ridge across the western Atlantic. This keeps a weak upper trough axis in the immediate area. Guidance shows a shortwave moving westward along the southern portions of the Atlantic ridge into Thursday, and this should bring deeper moisture into the area. Rain chances increase during the afternoon hours each day, with scattered to numerous showers and storms expected each afternoon. Temperatures should remain near or slightly below normal. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Scattered convection will continue through the afternoon along with associated restrictions, mainly along OGB/AGS/DNL. Tonight, thunderstorms will become more isolated by 00z and winds will become light and variable. Moisture will increase from the southwest through the night bringing potential stratus deck into the TAF sites. MVFR visibility and ceiling restrictions towards daybreak with intermittent IFR possible. Low confidence at this time on timing of improvement. EXTENDED AVIATION OUTLOOK...Late night/early morning fog/stratus restrictions possible through Monday as moisture returns. Mainly afternoon and evening convection along with associated restrictions possible each day. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Aug 21, 3:41 AM EDT, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 341 AM EDT Sat Aug 21 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-220745- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 341 AM EDT Sat Aug 21 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 21, 1:26 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Columbia SC
126 PM EDT Sat Aug 21 2021
SCZ027-028-030-135-211830-
Lexington SC-Aiken SC-Richland SC-Northwestern Orangeburg SC-
126 PM EDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of southern Lexington,
northeastern Aiken, northwestern Orangeburg and southwestern Richland
Counties through 230 PM EDT...
At 124 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms across southern Lexington county and northern Aiken
county, with limited movement.
HAZARD...Winds in excess of 40 mph and heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rainfall could cause ponding of
water on area roadways.
Locations impacted include...
Lexington, Cayce, Batesburg-Leesville, Springdale, Red Bank, South
Congaree, Pine Ridge, Gaston, SC State Farmer's Market, Columbia
Metro Airport, Wagener, Pelion, Gilbert, Summit, Perry, Murray, Thor,
Camp Kinard, New Holland and Samaria Fire Station.
This includes the following highways...
Interstate 20 in South Carolina between mile markers 30 and 55.
Interstate 26 between mile markers 115 and 119.
Interstate 77 between mile markers 0 and 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3368 8158 3402 8148 3392 8101 3361 8123
TIME...MOT...LOC 1724Z 282DEG 19KT 3372 8120
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 21, 2:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
236 PM EDT Sat Aug 21 2021
SCZ035-041-137-211900-
Barnwell SC-Southeastern Orangeburg SC-Bamberg SC-
236 PM EDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of east central
Barnwell, Bamberg and southwestern Orangeburg Counties through 300 PM
EDT...
At 236 PM EDT, Doppler radar was tracking a strong thunderstorm over
Denmark, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3310 8118 3331 8131 3341 8116 3338 8111
3338 8108 3334 8102 3334 8101 3331 8094
3327 8090 3328 8088 3307 8114
TIME...MOT...LOC 1836Z 320DEG 13KT 3331 8119
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
NSThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:26 PM EDT | Special Weather Statement | CAE | Lexington | 64 min |
| Aug 21, 3:48 PM EDT | Special Weather Statement | CAE | Sumter | 42 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.